Alert archive / Ohio / Flash Flood Warnings in 2014
Flash Flood Warning 18, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Aug 31, 2014, 9:19 AM EDT for Greene County, Warren County, Ohio. It was in force for 3 hr. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 31, 2014, 9:19 AM EDT (13:19 UTC)
- Expired
- Aug 31, 2014, 12:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Greene County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 26 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 9:20 AM EDT | FLOOD | 3 E Springboro, OH | FLOODING OF LOW LYING AREAS / DRAINAGE DITCH |
| Aug 31, 9:36 AM EDT | HEAVY RAIN 1.8 | 1 E Springboro, OH | SINCE 6 AM |
| Aug 31, 9:45 AM EDT | FLOOD | 2 S Xenia, OH | HIGH WATER ON WASHINGTON ROAD. HIGH WATER HAS ALSO BEEN REPORTED ON FACTORY ROAD AND 42. |
| Aug 31, 9:51 AM EDT | FLOOD | 3 Nw Lebanon, OH | HIGH WATER ON STATE ROUTE 122 NEAR HART ROAD. |
| Aug 31, 10:28 AM EDT | HEAVY RAIN 2.27 | 5 N Lebanon, OH | |
| Aug 31, 10:28 AM EDT | HEAVY RAIN 2.33 | 2 Nw Waynesville, OH | |
| Aug 31, 10:28 AM EDT | HEAVY RAIN 2.86 | 4 Ese Springboro, OH | |
| Aug 31, 10:28 AM EDT | HEAVY RAIN 3.47 | 4 Ssw Springboro, OH | |
| Aug 31, 11:20 AM EDT | FLOOD | New Jasper, OH | SEVERAL ROADS THROUGHOUT THE COUNTY WITH HIGH WATER ON THEM ESPECIALLY IN THE SPRING VALLEY AND NEW JASPER AREAS. |
| Aug 31, 11:30 AM EDT | FLASH FLOOD | 1 Ese Xenia, OH | FLOOD WATERS FROM SHAWNEE CREEK ENTERED THREE BUSINESSES ON WASHINGTON STREET. TIME ESTIMATED. |
| Aug 31, 11:45 AM EDT | FLASH FLOOD | New Jasper, OH | OVER TWO FEET OF WATER WAS REPORTED ON SOUTH NEW JASPER STATION ROAD AND A SEGMENT OF THIS ROAD HAS BEEN CLOSED. |
| Aug 31, 12:22 PM EDT | HEAVY RAIN 3.3 | 5 Sse Xenia, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 131 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 1.3 hours before the alert went out and 348 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
550
WGUS51 KILN 311319
FFWILN
OHC057-165-311615-
/O.NEW.KILN.FF.W.0018.140831T1319Z-140831T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
919 AM EDT SUN AUG 31 2014
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN WARREN COUNTY IN SOUTHWEST OHIO...
GREENE COUNTY IN WEST CENTRAL OHIO...
* UNTIL 1215 PM EDT.
* AT 911 AM EDT...RADAR INDICATED THAT HEAVY RAIN HAD FALLEN ACROSS
THE WARNED AREA. ONE TO TWO INCHES OF RAIN HAS ALREADY FALLEN ACROSS
A LARGE PORTION OF THE AREA WITH LOCALLY HIGHER AMOUNTS IN EXCESS OF
THREE INCHES. HEAVY RAIN CONTINUES TO FALL WITH ANOTHER ONE TO TWO
INCHES POSSIBLE. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLASH FLOODING TO OCCUR.
* SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...LEBANON...
SPRINGBORO...XENIA...CEDARVILLE...FRANKLIN AND WAYNESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3955 8433 3959 8427 3958 8412 3971 8410
3979 8382 3977 8365 3959 8367 3957 8388
3957 8397 3941 8400 3937 8434
$$2 follow-up statements
209
WGUS71 KILN 311535
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1135 AM EDT SUN AUG 31 2014
OHC165-311542-
/O.CAN.KILN.FF.W.0018.000000T0000Z-140831T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN OH-
1135 AM EDT SUN AUG 31 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN WARREN
COUNTY HAS BEEN CANCELLED...
HEAVY RAIN HAS ENDED AND FLASH FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. MINOR FLOODING AND PONDING OF WATER ON ROADWAYS WILL
STILL BE POSSIBLE.
PLEASE REPORT PREVIOUS FLASH FLOODING TO THE NATIONAL WEATHER SERVICE
BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT
VIA SOCIAL MEDIA.
LAT...LON 3977 8365 3959 8367 3957 8388 3958 8412
3959 8412 3959 8411 3963 8411 3971 8410
3979 8382
$$
OHC057-311615-
/O.CON.KILN.FF.W.0018.000000T0000Z-140831T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE OH-
1135 AM EDT SUN AUG 31 2014
...FLASH FLOOD WARNING CONTINUES FOR GREENE COUNTY UNTIL 1215 PM
EDT...
AT 1130 AM EDT...LOCAL LAW ENFORCEMENT REPORTED THAT HEAVY RAIN HAD
FALLEN ACROSS THE FLASH FLOOD WARNING ESPECIALLY IN THE SPRING
VALLEY TO NEW JASPER AREAS. TWO TO FOUR INCHES OF RAIN HAS OCCURRED
IN SOME LOCATIONS WITH HIGH WATER REPORTED ON SEVERAL ROADWAYS.
RADAR INDICATED THAT THE HEAVY RAINFALL HAS ENDED ACROSS THE AREA.
HOWEVER...RUNOFF FROM THE EARLIER EXCESSIVE RAIN WILL CAUSE FLASH
FLOODING TO OCCUR.
SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...XENIA AND
CEDARVILLE.
OTHER LOCATIONS WHERE FLOODING MAY OCCUR INCLUDE...BELL CENTER...
BELLBROOK...GLADSTONE...GREENE COUNTY AIRPORT...JAMESTOWN...MIDDLETON
CORNER...NEW JASPER AND OLDTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3977 8365 3959 8367 3957 8388 3958 8412
3959 8412 3959 8411 3963 8411 3971 8410
3979 8382
$$408
WGUS71 KILN 311611
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1211 PM EDT SUN AUG 31 2014
OHC057-311620-
/O.EXP.KILN.FF.W.0018.000000T0000Z-140831T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE OH-
1211 PM EDT SUN AUG 31 2014
...THE FLASH FLOOD WARNING FOR GREENE COUNTY WILL EXPIRE AT 1215 PM
EDT...
HEAVY RAIN HAS ENDED AND FLASH FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. HIGH WATER WILL STILL BE POSSIBLE ON AREA ROADWAYS
AND MOTORISTS ARE ADVISED TO USE CAUTION. HIGH WATER HAS BEEN
REPORTED ON SEVERAL ROADWAYS IN THE COUNTY.
PLEASE REPORT PREVIOUS FLASH FLOODING TO THE NATIONAL WEATHER SERVICE
BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT
VIA SOCIAL MEDIA.
LAT...LON 3977 8365 3959 8367 3957 8388 3958 8412
3959 8412 3959 8411 3963 8411 3971 8410
3979 8382
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 6:41 AM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 31, 6:41 AM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 641 AM EDT SUN AUG 31 2014 .SYNOPSIS... SHOWERS AND THUNDERSTORMS ALONG WITH SEASONABLY COOL TEMPERATURES ARE EXPECTED TODAY AS A LOW PRESSURE SYSTEM LIFTS NORTHEAST ACROSS THE AREA. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON MONDAY BEFORE MORE WIDESPREAD PRECIPITATION DEVELOPS AHEAD OF AN APPROACHING COLD FRONT LATER MONDAY NIGHT AND INTO TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... BOTH THE 00Z NAM AND 00Z GFS ARE SUGGESTING THE 925-850 MB JET WILL STRENGTHEN THROUGH DAYBREAK...AND POSSIBLY MAINTAIN ITSELF THROUGH ABOUT 18Z AS IT SHIFTS OFF TO THE EAST. AS THIS LOW LEVEL JET STRENGTHENS...EXPECT TO SEE PCPN FILL IN ALONG THE NOSE OF IT ACROSS SOUTHERN PORTIONS OF OUR FA THROUGH DAYBREAK. PCPN SHOULD THEN PERSIST THROUGH MUCH OF THE MORNING...BEFORE WEAKENING/SHIFTING OFF TO THE EAST AS THE STRENGTH OF THE LOW LEVEL JET WEAKENS LATER THIS MORNING/EARLY THIS AFTERNOON. INSTABILITY REMAINS FAIRLY MARGINAL THROUGH THE MORNING HOURS SO THINK PCPN WILL GENERALLY BE SHOWERS WITH EMBEDDED THUNDERSTORMS. THIS SHOULD HELP KEEP THE FLASH FLOOD THREAT TO A MINIMUM DESPITE THE HIGH PWS IN THE 2 TO 2.25 INCH RANGE. WILL BANK ON CLOUDS HANGING IN FAIRLY TOUGH THROUGH THE DAY TO KEEP TEMPS ONLY IN THE UPPER 70S TO NEAR 80 DEGREES. && .SHORT TERM /MONDAY THROUGH TUESDAY/... BETTER FORCING WILL SHIFT OFF TO THE EAST THROUGH THIS EVENING...ALLOWING FOR ANY LINGERING SHOWER ACTIVITY TO TAPER OFF NORTHWEST TO SOUTHEAST. WE WILL BE IN BETWEEN SYSTEMS ON MONDAY...BUT EXPECT ENOUGH DESTABILIZATION TO SUPPORT A SLIGHT CHANCE OF THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON INTO EARLY EVENING HOURS. A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS WILL SPREAD IN FROM THE NORTHWEST MONDAY NIGHT INTO TUESDAY AHEAD OF AN APPROACHING COLD FRONT. HIGHS MONDAY AND TUESDAY WILL AGAIN BE SOMEWHAT DEPENDENT ON SKY COVER. RIGHT NOW WILL STICK CLOSE TO GUIDANCE WITH HIGHS GENERALLY IN THE MID 80S BOTH DAYS. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... FCST PERIOD BEGINS WITH COLD FRONT PUSHING THROUGH AREA. HAVE BUMPED POPS UP A BIT WITH ENOUGH MOISTURE AND CONSENSUS OF TIMING. CUT BACK POPS TUESDAY NIGHT AS FRONT APPEARS TO BE MOVING OUT OF CWA AND HIGH PRESSURE BUILDING IN. RIDGE WILL PROVIDE THE ONLY CERTAIN DRY DAY FOR WEDNESDAY. WARM FRONT WEDNESDAY NIGHT INTO THURSDAY APPEARS TO PROVIDE AXIS OF MOISTURE WITH DISTURBANCES MOVING ALONG IT. HAVE KEPT POPS LOW FOR NOW WITH CONFIDENCE NOT GREAT ON TIMING AND COVERAGE. THIS SETS UP MORE SUMMER HEAT AND HUMIDITY FOR THE END OF THE WEEK WITH APPROACHING FRONT BY SATURDAY. WILL KEEP SMALL POPS IN FOR NOW. TEMPS CONTINUE TO BE ABOVE NORMAL THROUGH THE PERIOD. COOLEST AIR ON WED BUT STILL ABOVE NORMAL. MORE HEAT LATE WEEK WITH TEMPS AT OR APPROACHING 90 DEGREES. && .AVIATION /10Z SUNDAY THROUGH THURSDAY/... WAVES OF SHOWERS WILL OCCUR ACROSS THE REGION INTO THE LATE MORNING HOURS BEFORE FINALLY DECREASING SIGNIFICANTLY IN AREAL COVERAGE. WHILE AN ISOLATED THUNDERSTORM IS POSSIBLE COVERAGE WILL BE EXTREMELY LOW SO THUNDER NOT INCLUDED IN THE MORNING PORTION OF THE TAF. CIGS AND VSBY WILL IMPROVE VERY SLOWLY THIS MORNING AND INTO THE EARLY AFTERNOON HOURS AS LOW PRESSURE TO THE NORTH OF THE PULLS OFF TO THE NORTHEAST. THERE WILL BE A SLIGHTLY BETTER CHANCE FOR THUNDER THIS AFTERNOON ASSOCIATED WITH RESIDUAL MOISTURE FROM THE LOW AND VERY MINOR DAYTIME HEATING DUE TO SLOW EROSION OF CLOUDS ACROSS THE AREA DURING DAY. THUS HAVE CONTINUED WITH A VCTS DURING THE AFTERNOON HOURS. HOWEVER A LACK OF A TRIGGER MAY MAKE IT DIFFICULT FOR ANY THUNDERSTORMS TO FORM AND WE MAY END UP WITH JUST SOME RESIDUAL SHOWERS. FOR TONIGHT MOST OF THE LOW CLOUDS SHOULD DISSIPATE BY LATE EVENING LEAVING ONLY SOME MID CLOUDS TO DEAL WITH. THE COMBINATION OF THE HIGHER CLOUDS, MOISTURE FROM THE EARLIER PCPN AND LIGHT WINDS SHOULD CREATE FAVORABLE CONDS FOR FOG AND LOW CLOUDS TO FORM MONDAY MORNING. HAVE BEGUN TO INTRODUCE A LOWERING OF CIGS AND VSBYS IN THE FORECAST AND WOULD NOT BE SURPRISE TO SEE FOLLOW UP FORECASTS LOWER THESE CONDS TO IFR. SURFACE WINDS SHOULD BE LIGHT FROM THE SOUTH AND SOUTHWEST. OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH TUESDAY NIGHT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...JGL NEAR TERM...JGL SHORT TERM...JGL LONG TERM...PADGETT AVIATION...HAYDU
Hazardous weather outlook, Aug 31, 4:30 AM EDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 430 AM EDT SUN AUG 31 2014 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-010830- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 430 AM EDT SUN AUG 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. OCCASIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO THIS AFTERNOON. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL OVER A PROLONGED PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 8:56 AM EDT | Areal Flood Advisory | ILN | Butler, Clinton, Greene, Montgomery, Warren | 5 hr |
| Aug 31, 9:10 AM EDT | Areal Flood Advisory | ILN | Champaign, Clark, Fayette, Franklin, Greene, Madison and 1 more | 4 hr |
| Aug 31, 11:50 AM EDT | Areal Flood Advisory | ILN | Delaware, Licking | 3 hr |
| Aug 31, 11:51 AM EDT | Areal Flood Advisory | ILN | Clinton, Fayette | 114 min |
| Aug 31, 5:14 PM EDT | Areal Flood Advisory | ILN | Auglaize, Logan, Shelby | 106 min |
Nearby
Flash Flood Warnings in Ohio, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.